|lipo or wasting ( what is the difference)
May 13, 2009
1.Can you get lipoatrophy without being on medication? 2 lipo you lose only FAT. wasting you lose muscle and fat? am i correct. SO I WOULD BE WASTING CAUSE IM NOT ON MEDS. THANKS JJ
Response from Dr. Young
Hello and thanks for your post.
1) Yes, lipoatrophy can occur without antiretroviral medications. Indeed, this points out that HIV itself is an important cofactor in the development of this complication.
2) You're correct. Lipoatrophy is only the loss of fat. The loss of muscle mass and fat is generally not lipoatrophy, but rather HIV-related wasting. The former can be seen in persons who are on, or not receiving medications. The later is usually seen among persons with advanced (and sometimes untreated) HIV.
If your losing both muscle and fat and not on medications, unless there is some other cause (like low testosterone levels or other medical condition), it might be time to start.
I hope this helps. BY
QUICK SIDE EFFECT QUESTION -- ATRIPLA/CLINICAL TRIAL
off my statins! Worried about stroke/heartattack!!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.